MAUDE Adverse Event Report: BECTON DICKINSON NEXIVA DIFFUSICS 20G X 1.00 IN; INTRAVASCULAR CATHETER

BECTON DICKINSON NEXIVA DIFFUSICS 20G X 1.00 IN; INTRAVASCULAR CATHETER
Catalog Number 383592
Medical Device Problem Codes Leak/Splash (1354); Material Integrity Problem (2978)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd nexiva diffusics 20g x 1.00 in - catheter defective / damaged.Verbatim: this is from the rn: good morning, i'm so sorry for the delay i have been away on vacation for back to school - i prepped the patient in usual fashion after sterilizing area i applied tourniquet pt had beautiful easily accessible veins and patient laid still during entire procedure when i stuck his left ac i got flash and started to advance catheter blood started leaking completely around the iv and not in the catheter i continued to attempt to advance and withdraw needle in which it was then made obvious the catheter itself was fractured- i pulled everything from site then had to manually manipulate the small fractured piece out of the vessel to protect the patient and prevent catastrophic injuries.I was able to do this successfully at which i placed a pressure dressing and then notified chain of command of what had happened.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Our quality engineer inspected the 2 photos and 1 physical sample submitted for evaluation.The reported issue of catheter defective / damaged was confirmed upon inspection of the samples.Analysis of the sample showed that under magnification it was possible to observe the defect reported by the customer.Bd was not able to determine the cause of the failure because there are current controls in place such as 100% double inspection.A notification will be shared to all personnel involved in the catheter and needle assembly process.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.

Brand Name
NEXIVA DIFFUSICS 20G X 1.00 IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales UT
MX  
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22851742
Report Number9610847-2025-00267
Device Sequence Number8421935
Product Code FOZ
UDI-Device Identifier00382903835928
UDI-Public(01)00382903835928(11)250410(17)280331(10)5084959
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K173354
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383592
Device Lot Number5084959
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer10/03/2025
Initial Report FDA Received Date08/20/2025
Supplement Report FDA Received Date10/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown